Alert archive / Alabama / Freeze Warnings in 2006

Freeze Warning 5, NWS Mobile, AL

November 3, 20067 counties in Alabama

NWS Mobile, AL issued this freeze warning at Nov 3, 2006, 3:00 PM CST for 7 counties in Alabama. It took effect at Nov 4, 2006, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2006, 3:00 PM CST (21:00 UTC)
In effect from
Nov 4, 2006, 12:00 AM CST
Expired
Nov 4, 2006, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2587 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-200 m²/s²
0-3 km storm-relative helicity
-122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 032101
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST FRI NOV 3 2006

...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE 
WARNING WHICH WILL BE IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

.A LARGE AREA OF HIGH PRESSURE CENTERED OVER KENTUCKY WILL MOVE 
SLOWLY EASTWARD OVERNIGHT...ALLOWING A COLDER AND DRIER AIRMASS TO 
REMAIN ACROSS THE REGION.  RAPID SURFACE COOLING AFTER SUNSET WILL
ALLOW WIND SPEEDS TO DROP BELOW 5 MPH THIS EVENING...WITH 
TEMPERATURES FALLING RAPIDLY TO AROUND 40 DEGREES BY MID EVENING. 
NEAR CALM CONDITIONS ARE FORECAST AFTER MIDNIGHT ACROSS THE WARNING 
AREA...WITH TEMPERATURES REACHING 32 DEGREES ACROSS MOST AREAS LATE 
TONIGHT.  VALLEYS AND NORMALLY COOLER LOW LYING AREAS WILL LIKELY  
REACH OVERNIGHT LOWS IN THE UPPER 20S.  THE FREEZING TEMPERATURES 
ACROSS THE AREA ARE ONLY EXPECTED TO LAST 2 TO 3 HOURS.


ALZ051-053>058-040415-
/O.NEW.KMOB.FZ.W.0005.061104T0600Z-061104T1400Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY
215 PM CST FRI NOV 3 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SATURDAY...

LIGHTER WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY TO AROUND 40 
DEGREES BY MID EVENING...AND THEN REACH REACH 32 DEGREES ACROSS MOST 
AREAS LATE TONIGHT.  VALLEYS AND NORMALLY COOLER LOW LYING AREAS 
WILL LIKELY REACH OVERNIGHT LOWS IN THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL OR DAMAGE CROPS AND OTHER 
SENSITIVE VEGETATION.  AREA NURSERIES SHOULD MAKE PREPARATIONS TO 
PROTECT FREEZE SENSITIVE PLANTS.  PET OWNERS SHOULD TAKE MEASURES TO 
ENSURE THEIR PETS HAVE ADEQUATE SHELTER TONIGHT.

$$
2 follow-up statements
000 
WWUS74 KMOB 040409
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1008 PM CST FRI NOV 3 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

.A LARGE AREA OF HIGH PRESSURE CENTERED OVER EASTERN KENTUCKY WILL 
MOVE SLOWLY EASTWARD OVERNIGHT...ALLOWING A COLDER AND DRIER AIRMASS 
TO REMAIN ACROSS THE REGION.  CLEAR SKIES AND NORTHEAST WINDS 
BECOMING LIGHT WILL ALLOW FOR TEMPERATURES TO CONTINUE DROPPING 
OVERNIGHT.  TEMPERATURES WILL DROP TO NEAR 32 DEGREES ACROSS MOST 
WELL INLAND AREAS DURING THE EARLY MORNING HOURS.  VALLEYS AND 
NORMALLY COOLER LOW LYING AREAS WILL LIKELY REACH OVERNIGHT LOWS IN 
THE UPPER 20S.  THE FREEZING TEMPERATURES ACROSS THE AREA ARE ONLY 
EXPECTED TO LAST 2 TO 3 HOURS.


ALZ051-053>058-041015-
/O.NEW.KMOB.FZ.W.0005.061104T0600Z-061104T1400Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY
1008 PM CST FRI NOV 3 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SATURDAY...

LIGHT WINDS WILL ALLOW TEMPERATURES TO CONTINUE DROPPING DURING THE 
REMAINDER OF THE NIGHT...REACHING AROUND 32 DEGREES ACROSS MOST WELL 
INLAND AREAS LATE TONIGHT.  VALLEYS AND NORMALLY COOLER LOW LYING 
AREAS WILL LIKELY REACH OVERNIGHT LOWS IN THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL OR DAMAGE CROPS AND OTHER 
SENSITIVE VEGETATION.  AREA NURSERIES SHOULD MAKE PREPARATIONS TO 
PROTECT FREEZE SENSITIVE PLANTS.  PET OWNERS SHOULD TAKE MEASURES TO 
ENSURE THEIR PETS HAVE ADEQUATE SHELTER TONIGHT.

$$
000 
WWUS74 KMOB 041012
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
412 AM CST SAT NOV 4 2006

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...

.A RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE REGION FROM NORTHERN
VIRGINIA HAS ALLOWED A COLD AND DRY AIRMASS TO SETTLE OVER THE
NORTHERN SECTIONS OF THE AREA. CLEAR SKIES AND LIGHT NORTHEAST WINDS
WILL LET TEMPERATURES TO CONTINUE TO DROP UNTIL SUNRISE. BY SUNRISE
OR JUST AFTER...TEMPERATURES SHOULD BE NEAR FREEZING ACROSS MOST OF
THE WARNING AREA. VALLEYS AND NORMALLY COOLER LOW LYING AREAS WILL
LIKELY REACH OVERNIGHT LOWS NEAR 30.  THE FREEZING TEMPERATURES
ACROSS THE AREA ARE ONLY EXPECTED TO LAST 2 TO 3 HOURS.

ALZ051-053>058-041400-
/O.CON.KMOB.FZ.W.0005.000000T0000Z-061104T1400Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY
412 AM CST SAT NOV 4 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 3, 3:45 AM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Nov 3, 3:45 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 AM CST FRI NOV 3 2006

.SHORT TERM (TODAY AND TONIGHT)...AXIS OF LARGE AND STRONG DOME OF
HIGH PRESSURE OVER THE MID MISSISSIPPI RIVER VALLEY THIS MORNING IS
FORECAST TO SLIDE EASTWARD INTO THE VIRGINIAS BY SATURDAY MORNING.
THE RIDGE MAKES ITS PRESENCE FELT BY BRINGING COOLER AND MUCH DRIER
AIR TO THE FORECAST AREA. LOOKS TO BE A BREEZY DAY TODAY AS
WELL...WITH THE RIDGE AXIS WELL NORTH OF THE AREA.

AS FAR AS 2ND PERIOD FROST FORMATION...FORECASTERS FEEL THERE WILL
BE JUST ENOUGH WIND AND A WIDER SEPARATION IN THE SURFACE
TEMPERATURE/ DEWPOINT => LOWER RH TO MITIGATE ITS FORMATION ALONG
THE COAST TONIGHT. HOWEVER...OVER THE INTERIOR AREAS...A LIGHTER
WIND AND LOWER TEMPERATURES THERE COULD BRING ABOUT ITS FORMATION IN
SPOTS. AT THIS TIME...BELIEVE THAT ANY FROST FORMATION OVER THE
INTERIOR TONIGHT WILL BE PATCHY IN NATURE DUE TO A LIGHT WIND...BUT
WIND PROTECTED LOCATIONS WILL LIKELY SEE SOME FROST. WILL COVER THIS
FROST POTENTIAL WITH A SPECIAL WEATHER STATEMENT DUE TO EXPECTED
PATCHY NATURE. /10

&&

.LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...GENERAL TREND BRINING
OF BRINGING RAIN CHANCES BACK INTO THE FCST DURING THE MIDDLE TO
LATE PART OF NEXT WEEK CONTINUES...SO DIDNT MAKE ANY SIGNIFICANT
CHANGES TO THE EXTENDED PACKAGE. DID ADJUST POPS SLIGHTLY TO CONFORM
TO LATEST GUIDANCE...BUT THESE WERE MINIMAL ADJUSTMENTS FROM
PREVIOUS. SFC RIDGE SLIPS OFF THE EAST COAST BY NEXT TUESDAY WHILE
AN UPPER TROF MOVES FROM THE WESTERN PART OF THE COUNTRY INTO AND
ACROSS THE SOUTHEASTERN STATES ON TUESDAY. THIS FEATURE WILL BE THE
TRIGGER FOR THE CHANCE OF PCPN ON TUESDAY.  RAIN CHANCES WILL BECOME
MORE ISOLATED ACROSS MOST OF THE REGION ON WEDNESDAY AS THIS UPPER
TROF MOVES EAST OF THE AREA...BUT WILL INCREASE AGAIN ON NEXT
THURSDAY AS A SHARPER UPPER TROF MOVES ACROSS THE AREA AND A
DEVELOPING SFC FRONT OVER THE SOUTHERN PLAINS BEGINS TO MOVE OUR
WAY. TEMPERATURES WILL RETURN TO ABOVE CLIMATOLOGICAL NORMS BY NEXT
TUESDAY AND REMAIN ABOVE NORMAL THROUGH THE END OF THE FCST PERIOD.
12/SHEPHERD

&&

.MARINE...RECREATIONAL AND COMMERCIAL BOATING OPERATIONS LOOK TO BE
DIFFICULT INTO THE WEEKEND. STRONG HIGH PRESSURE RIDGE TO THE NORTH
OF THE AREA MAINTAINS A MODERATE TO STRONG NORTHEAST TO EAST FLOW
AND HIGH SEA STATES OVER THE NEXT SEVERAL DAYS. ADVISORIES WILL BE
HEADLINED THROUGH EARLY SATURDAY MORNING...BUT ARE LIKELY TO BE
EXTENDED ON LATER SHIFTS. /10

&&

.FIRE WEATHER...A STRONG AREA OF HIGH PRESSURE AND A VERY DRY
AIRMASS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY. HIGH
TEMPERATURES IN THE MID TO UPPER 60S TODAY...COMBINED WITH DEWPOINTS
IN THE UPPER 20S...WILL RESULT IN MINIMUM RELATIVE HUMIDITY VALUES
IN THE 20 TO 25 PERCENT RANGE ACROSS MOST OF THE AREA THIS
AFTERNOON...AND IN THE 25 TO 30 PERCENT RANGE ON SATURDAY AFTERNOON.
WITH THIS...WILL CERTAINLY MET RED FLAG CRITERIA FOR THE FLORIDA
PANHANDLE THIS AFTERNOON AND LIKELY ON SATURDAY AFTERNOON. WILL
MAINTAIN THE RED FLAG WARNING FOR TODAY...AND CARRY OVER THE FIRE
WEATHER WATCH FOR SATURDAY. THIS WATCH WILL LIKELY BE UPGRADED TO A
WARNING WITH THIS AFTERNOONS FORECAST PACKAGE. MOISTURE WILL BEGIN
TO INCREASE ON SUNDAY BRINGING RELATIVE HUMIDITY VALUES BACK ABOVE
CRITICAL VALUES. 12/SHEPHERD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  39  69  46 /  00  00  05  10
PENSACOLA   66  42  67  48 /  00  00  05  10
DESTIN      67  47  66  50 /  00  00  05  10
EVERGREEN   64  33  67  35 /  00  00  05  10
WAYNESBORO  64  33  67  38 /  00  00  05  10
CAMDEN      64  34  67  37 /  00  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL
     SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND
     OKALOOSA...AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 3, 6:52 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
652 AM CST FRI NOV 3 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
041200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
652 AM CST FRI NOV 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A LARGE RIDGE OF HIGH PRESSURE MOVING EASTWARD ACROSS THE MID
MISSISSIPPI RIVER VALLEY BRINGS A STRONG NORTHEAST WIND FLOW TO THE
MARINE AREA. THIS MAKES FOR HAZARDOUS CONDITIONS FOR SMALL BOAT
OPERATORS THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT
THROUGH TONIGHT.

LOW RELATIVE HUMIDITIES INCREASE THE RISK OF WILDFIRE TODAY.

COLDER TEMPERATURES AND DECREASING WIND SPEEDS OVER THE INTERIOR
TONIGHT...SUPPORT THE POTENTIAL OF PATCHY FROST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A MODERATE TO STRONG NORTHEAST TO EAST WIND FLOW WILL CONTINUE
THROUGH MUCH OF THE WEEKEND...MAKING HAZARDOUS CONDITIONS AT TIMES
FOR SMALL BOAT OPERATORS. LISTEN TO NOAA WEATHER RADIO FOR LOCAL
CONDITIONS AND UPDATES THROUGHOUT THE WEEKEND.

A WEATHER SYSTEM OVER THE SOUTHERN PLAINS IS FORECAST TO APPROACH
THE AREA BY THE MIDDLE OF NEXT WEEK...CAUSING A CHANCE OF
THUNDERSTORMS TO RETURN TO THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Freeze Warnings in Alabama, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.